A member asked:

What are the anti depresent medications that cause sleepiness?

6 doctors weighed in across 3 answers
Dr. Ernest Bordini answered

Specializes in Clinical Psychology, Neuropsychology

Vary: Antidepressant medications ccan vary on how much of an anxiolytic effect they have that can help with sleep. We sometimes think of some ssris as more activating or sedating. However, more commonly and historically the tricyclics have been sometimes used in low doses as non-addictive sleep aids due to their seadating properties. They have more risks. Cog - behavior therapy is effective 4 sleep.

Answered 11/28/2017

5.3k views

Thank
Dr. Steven Reidbord answered

Specializes in Psychiatry

Most can: Some antidepressants are especially sedating, e.g., Remeron (mirtazapine) (mirtazepine), sinequan (trazodone), Elavil (amitriptyline), & nefazodone. Most of the others can be mildly sedating. A few are rarely sedating, e.g. Wellbutrin (bupropion) & Prozac (fluoxetine). Individuals vary greatly in how sleepy a given antidepressant will make them, so this is just a general guideline.

Answered 2/8/2019

5.3k views

Thank
Dr. Bennett Machanic answered

Specializes in Neurology

Probably all: An adverse event such as daytime drowsiness is a potential with virtually all the current antidepressants, but does vary from person to person, and if you try different meds, you may tolerate one or two far better. Welbutrin is often better tolerated, and the newer drug viibryd (vilazodone hydrochloride) could be of some value. May have to just do "trial and error" to find the right mix.

Answered 10/18/2017

5.3k views

Thank

Related Questions

A member asked:

Having protein s deficiency causes you to be sleepy?

A doctor has provided 1 answer

A member asked:

Is it common for medications to make you sleepy?

A doctor has provided 1 answer

A member asked:

What could be the reason that I am sleepy all the time?

A doctor has provided 1 answer

A member asked:

What could be the reason that I am so sleepy after lunch?

A doctor has provided 1 answer

A member asked:

Does perfectil original [vitabiotics] cause sleepiness ?

A doctor has provided 1 answer